tiredness and feeling giddy


i got diagnosed with atrial fibrilation 2 years ago , although I suspect i had had it for years , just thought everyone's heart skipped beats and raced from time to time ! anyway i take my meds each day bisoprolol clopidogrel and lansoprazole and generally all has been well. Recently i have been feeling very tired and have had episodes of feeling giddy like i can;t get my balance. This is not the same as the feeling i used to get before fainting. do you think these symptons are connect to my AF and should i be ignoring them like i am

9 Replies

  • Hello Ryan

    Yes, I also have AF and take Bisoprolol and Warfarin. Almost always feel very tired, often dizzy and faint. I haven't worked out if these are side effects of the medications I take, but I suspect that they are. Balance is also affected, and I have to be careful not to turn too quickly and fall. I shall ask my EP when I see him next. Unfortunately I cannot do without the Bisoprolol, even after two ablations. Sorry I can't be of more help.

  • Hi Ryan and Carrie

    It's always hard to be exact, but honestly from what people have been saying the giddiness is more likely to be drug related, Clopidogrel lists this as a known side effect.

    As many people have said, the one thing we are certain of is that we are all different and the difference is most highlighted in our reactions to the drugs.

    Carrie there are certainly alternatives to Bisoprolol, and ask your EP about them, I switched to Diltiazem, and found it much better, it might not work for you, but there will be one that does.

    Ryan, I suppose what's strange is that you have been fine on the drugs for some time, and only now getting these symptoms, so has anything else changed? diet or changes of lifestyle or even stress?

    Wish you both good luck


  • Hi Ryan - yes I can empathise with you as I feel tired and sometimes giddy. Unfortunately I don't know enough about AF and the impact of the meds we take on our bodies to answer you but when I see my EP I'm going to ask him. Like carrie I'm on bisoprolol and warfarin and have put my weariness down to these meds. I tend not to read the side effects of the tablets I take as I know I'll only scare myself. I'm sure someone with much more knowledge than us will hopefully answer your question :-)

  • HMW and all. The one thing you can rely on for NOT giving these symptoms is warfarin.. I have never heard of anybody having giddy spells or tiredness due to warfarin but there are some who claim indigestion problems although I always blamed the AF for that.---or vice versa. What warfarin can do is cause hair and nail problems. Some ladies have noticed thinning of the hair and I think my nails are ,more brittle than they used to be . My head hair is a thick as ever although a lot of my body hair went AWOL when I started hormone implants post prostate surgery but that is another story.. LOL


  • Have you got a bp gauge?

    If not get one that does BP and most will do heart rate.

    take a few readings throughout the day and especially when these episodes happen so you can show your specialist what is happening. see if there is a pattern(s) to it, recoded time and dates. also ask about a 7 day tape to record your heart over a 7 day period.

    Having one of theses gauges can help put your mind at rest or warn you something is wrong - don't have to spend a fortune - this sort of thing is less than £20.00; amazon.co.uk/Omron-PL100-Di...

  • Ryan, On how much Bisoporol are you taking, I was om 5 mg one and could hardly put one foot in front of the other, I have never tolorated Bisoprolol well. I do feel you need to tell your GP about your symtoms, to be honest ignore them at your peril, it could be that your medication needs to be changed. You don't mention Warfarin?

  • Hi Ryan, I was diagnosed with AF/Flutter in 2009 and until three weeks ago have only ever taken medication (Flecanide and Adizam) as a 'pill in the pocket' method. For at least a year, I too, have been struggling to the point of debilitation (hence the name choice) with light headiness, feelings of very low blood pressure (even when not), swaying and fainting feeling when turning quickly or standing. Knowing that this could not be drug related, but worried by the constant falling, I consulted with both my cardiologist and my physiologist. My cardiologist was undecided as to whether it could be related to the AF or a recent TIA, but the physiologist was very clear in diagnosing it as stress induced exhaustion, caused by months of irregular breathing patterns. He explained how when in AF/Flutter or both, we breath very high up in the chest and therefore do not draw in enough oxygen, creating the same symptoms of hyperventilation (albeit calm as opposed to a panic attack). Following three weeks of regular Flecanide and Warfarin and a determined concentration on my methods of breathing, I am now noticing I have more energy and next to no feelings of physical deflation or in-balance. keep checking in on your own breathing patterns. All the best.

  • I find that I now more frequently breath very high up in the chest Would be interested in knowing what the correct breathing pattern is and how to achieve it.

    I am an AF sufferer of some three yeas now


  • Beancounter

    Thank you for the advice. I tried Diltiazem about 3 weeks ago, but had to come off it after 3 days due to swollen feet and legs and generally feeling unwell. My EP is suggesting a 3rd ablation. Still thinking about it. Bisoprolol is not ideal, but I have been on it for several years now. I'm not that keen on trying out new medication, and on balance would prefer another ablation. I'm so much better after the 2nd ablation, but still have fib episodes.



You may also like...